| Model Number |
QC-2-6-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding two axium coils that failed to detach.The patient was being treated for an unruptured saccular aneurysm of an anterior communicating artery.The aneurysm max diameter was 6mm and the neck diameter was 3mm.The patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the coil as well as all accessory devices used were prepared as indicated in the instructions for use.The second coil did not have any observed abnormality but could not be detached during deployment with the instant detacher (id) nor manually.3 attempts were made with one id, 1 attempt was made with another id, and 2 attempts at manual detachment were made but all detachment attempts failed.No issue was noted or reported with either id.There was no harm or injury to the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that with the first axium coil, the instant detacher (id) and manual method were each attempted once.With the second axium coil, the id was attempted twice and manual detachment was attempted once.No issues were encountered prior to the non-detachment, and no pushwire damage was observed after removal from the patient.The coils were replaced and the surgery was completed.
Additional Manufacturer Narrative
H3: the axium coil was returned within a shipping box; within an opened axium inner pouch and within a dispenser coil.The actuator interface was found to be securely attached to the coupler tube.There was no evidence of detachment attempts using an instant detacher at this location.The break indicator was found intact.There was no evidence of manual detachment attempts at this location.No bends or kinks were found with the pusher.The coin was found present and still against the lumen stop.The implant coil was found still attached to the pusher.The implant coil was found to be damaged within the introducer sheath.An in-house instant detacher (model: id-1, lot: 9443624) was then used for detachment attempt with the returned coil.The implant coil was detached with no issues.No other damages or anomalies were found with the returned device.Based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.However, the root cause could not be determined.No issues were encountered detaching the implant coil with an in-house instant detacher.The instant detacher used in the event was not returned.Therefore, analysis could not be performed and conformance to specification could not be assessed.The implant coil was found damaged.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.However, the root cause for the damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.